FACT CHECK: Has The Tennessee Nurse Who Fainted After Receiving A COVID-19 Vaccine Shot Died?

Brad Sylvester | Fact Check Reporter

A post shared on Facebook claims Tiffany Dover, a Tennessee nurse manager who fainted after receiving her first COVID-19 vaccine dose, has died.

Verdict: False

The Daily Caller News Foundation didn’t find any media reporting about Dover dying. The hospital where Dover works tweeted on Monday that she is “doing well.”

Fact Check:

Baseless claims about nurses dying after receiving their first doses of the Pfizer-BioNTech COVID-19 vaccine have circulated on social media since health care workers started receiving jabs last week. This particular Facebook post claims Dover has died, saying, “OMFG! FAINTING NURSE DIED!! TIFFANY DOVER IS DEAD!!”

Dover, a nurse manager at Chattanooga’s CHI Memorial Hospital, had previously fainted on camera Thursday after receiving her first dose of the COVID-19 vaccine, according to ABC affiliate WTVC-9. She had explained to WTVC-9 and other outlets that her fainting had nothing to do with the safety of the vaccine but rather a health condition that causes her to faint when she feels pain.

Social media users have alleged she has since died, despite no national or local reporting that such a thing has occurred. CHI Memorial Hospital tweeted on Monday that she is “doing well” and shared a short video that featured Dover, very much alive, posing for a photo with her colleagues.

“We’re pleased to share Tiffany Dover is doing well,” the Dec. 21 tweet reads. “Here’s a short video of her today surrounded by her colleagues who all support her.” (RELATED: Did An Alabama Nurse Die After Receiving The COVID-19 Vaccine?)

CHI Memorial Hospital also tweeted on Dec. 19 that she is “doing well,” saying, “UPDATE: Nurse Tiffany Dover appreciates the concern shown for her. She is home and doing well. She asks for privacy for her and her family.”

The Centers for Disease Control and Prevention (CDC) notes on its website that the agency has “received reports of people fainting after nearly all vaccinations” and that “scientists think that fainting is due to the vaccination process and not to the vaccines themselves.” It can be triggered by the pain or anxiety associated with the vaccination process, according to the CDC.

The Food and Drug Administration (FDA) said in a Dec. 10 briefing document on the Pfizer-BioNTech COVID-19 vaccine that it had found “no specific safety concerns identified that would preclude issuance of an EUA.” The Pfizer-BioNTech COVID-19 vaccine received an emergency use authorization (EUA) from the FDA on Dec. 11.

Content created by The Daily Caller News Foundation is available without charge to any eligible news publisher that can provide a large audience. For licensing opportunities of our original content, please contact [email protected].

Brad Sylvester

Fact Check Reporter
Follow Brad on Twitter Have a fact check suggestion? Send ideas to [email protected]
Content created by The Daily Caller News Foundation is available without charge to any eligible news publisher that can provide a large audience. For licensing opportunities of our original content, please contact [email protected].

Trending

FACT CHECK: Did Kamala Harris Say, 'After We Impeach, We Round Up The Trump Supporters'?
FACT CHECK: No, The DHS Isn't Mobilizing The National Guard To Enforce A National Quarantine
FACT CHECK: Did Henry Kissinger Say 'Forcible Vaccination' Would Lead To 'Extermination Services'?
FACT CHECK: Did Republicans Pay For The Trump Dossier?